MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM920030
Medical Device Problem Codes Entrapment of Device (1212); Retraction Problem (1536); Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The healthcare professional reported that during a coil embolization of a ruptured internal carotid-posterior communicating artery (icpc) aneurysm, a 2mm x 3cm galaxy g3 mini (glm920030 / l16250) was selected for use as the finishing coil, but resistance was encountered between the coil and concomitant sl-10® microcatheter (stryker) when the coil exited the microcatheter.The first loop of the coil entered the aneurysm bleb, so the coil was withdrawn into the microcatheter to change the location of placement.Resistance was also felt when withdrawing the coil into the microcatheter.The coil was removed from the microcatheter again, and the physician then noted that the microcoil had unraveled.At the time of unraveling, the microcatheter was in the target aneurysm, and the coil seemed to be in the target aneurysm ¿a little¿, so all the wires were attempted to be pushed.The physician pressed the coil with the wire, but it did not move.Next, it was proposed to remove the coil and the microcatheter as a unit, but the microcatheter was still firmly inside the target aneurysm and there was a risk that the previously implanted coil (s) would be pulled from the aneurysm.Therefore, the physician ¿removed it once with the coil inside the microcatheter¿ and pressed it with the chikai 14 guidewire (asahi intecc), but this attempt was unsuccessful.After that, the coil was removed via snare.The previously implanted 3mm x 4cm target ultra coil (stryker) came out of the aneurysm at the time of collection, so this coil was removed as well.The complaint coil was inspected after it was collected, and it was confirmed that the microcoil had unraveled.Contrast imaging confirmed that no other coils had herniated into the parent vessel.The physician judged that the other coils were implanted well, so the procedure was completed.There was no report of patient injury.Target coils were used for framing and filling of the aneurysm.It is not known whether a continuous flush was done.The complaint device is not available for evaluation.On 28-nov-2021, additional information was provided.The information indicated that anonymized images / angiographs of the procedure are not available for review.The additional information indicated that the coil was still attached to the dpu until the physician purposely detached it using the detachment control unit.There was no resistance between the guidewire and the microcatheter when the target site was being accessed.The coil had been withdrawn and discarded.No additional coil damage was noted.There was no blood flow restriction / reduction due to the reported issue.No significant delay was reported.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The initial reporter phone: (b)(6).The initial reporter email address is not available / reported.[conclusion]: the healthcare professional reported that during a coil embolization of a ruptured internal carotid-posterior communicating artery (icpc) aneurysm, a 2mm x 3cm galaxy g3 mini (glm920030 / l16250) was selected for use as the finishing coil, but resistance was encountered between the coil and concomitant sl-10® microcatheter (stryker) when the coil exited the microcatheter.The first loop of the coil entered the aneurysm bleb, so the coil was withdrawn into the microcatheter to change the location of placement.Resistance was also felt when withdrawing the coil into the microcatheter.The coil was removed from the microcatheter again, and the physician then noted that the microcoil had unraveled.At the time of unraveling, the microcatheter was in the target aneurysm, and the coil seemed to be in the target aneurysm ¿a little¿, so all the wires were attempted to be pushed.The physician pressed the coil with the wire, but it did not move.Next, it was proposed to remove the coil and the microcatheter as a unit, but the microcatheter was still firmly inside the target aneurysm and there was a risk that the previously implanted coil (s) would be pulled from the aneurysm.Therefore, the physician ¿removed it once with the coil inside the microcatheter¿ and pressed it with the chikai 14 guidewire (asahi intecc), but this attempt was unsuccessful.After that, the coil was removed via snare.The previously implanted 3mm x 4cm target ultra coil (stryker) came out of the aneurysm at the time of collection, so this coil was removed as well.The complaint coil was inspected after it was collected, and it was confirmed that the microcoil had unraveled.Contrast imaging confirmed that no other coils had herniated into the parent vessel.The physician judged that the other coils were implanted well, so the procedure was completed.There was no report of patient injury.Target coils were used for framing and filling of the aneurysm.It is not known whether a continuous flush was done.The complaint device is not available for evaluation.On 28-nov-2021, additional information was provided.The information indicated that anonymized images / angiographs of the procedure are not available for review.The additional information indicated that the coil was still attached to the dpu until the physician purposely detached it using the detachment control unit.There was no resistance between the guidewire and the microcatheter when the target site was being accessed.The coil had been withdrawn and discarded.No additional coil damage was noted.There was no blood flow restriction / reduction due to the reported issue.No significant delay was reported.Based on complaint information, the device is not available to be returned for analysis.Review of manufacturing documentation associated with this lot (l16250) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil resistance / friction, withdrawal difficulty, entanglement, and unraveling/stretching are known potential complications associated with coil embolization procedures.The galaxy g3 mini instructions for use (ifu) cautions that if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.If the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.It further warns to never attempt to use the microcoil system as a guidewire if positioning of the microcatheter is lost during microcoil deployment.If repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the device positioning unit (dpu) wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.Excessive force applied to a coil through repeated coil deployments or manipulation can increase the possibility of coil unraveling/stretching.With the amount of information available and without procedural films, it is not possible to determine the root cause of the event.However, there are clinical and procedural factors, including aneurysm/vessel characteristics, device selection, device interaction, and operator technique that may have contributed to the reported event rather than the design or manufacture of the device.With the information available and without the product and concomitant microcatheter available for analysis, the reported customer complaint could not be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size / vessel characteristics, device selection, the concomitant microcatheter, and whether adequate continuous flush was maintained through the microcatheter may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 2MM X 3CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key12888701
Report Number3008114965-2021-00585
Device Sequence Number4426018
Product Code KRD
UDI-Device Identifier10886704080299
UDI-Public10886704080299
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberGLM920030
Device Catalogue NumberGLM920030
Device Lot NumberL16250
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2021
Initial Report FDA Received Date11/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/02/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CHIKAI 14 GUIDEWIRE (ASAHI INTECC); SL-10® MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown